Heavy Rain, Hamilton
- When
- July 20, 5:15 PM CST to 5:25 PM CST
- Where
- Hamilton County, Mc Leansboro
- Reported by
- Trained Spotter
- Coordinates
- 38.100, -88.530
A thunderstorm produced one inch of rain in ten minutes.
Slow-moving clusters of thunderstorms formed along a cold front as it drifted southeast across southern Illinois. The storms produced torrential rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Slow-moving clusters of thunderstorms formed along a cold front as it drifted southeast across southern Illinois. The storms produced torrential rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 20, 1:00 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SAT JUL 20 2013 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 200 PM CDT SAT JUL 20 2013 18Z MESOANALYSIS SHOWS A COLD FRONT EXTENDING WESTWARD ACROSS CENTRAL INDIANA TO A WEAK SURFACE LOW OVER CENTRAL ILLINOIS. A SURFACE TROUGH EXTENDS SOUTHWEST FROM THE LOW CENTER TO NEAR KFAM AND THEN BETWEEN KUNO/KPOF. DEW POINTS POOLING INTO THE LOWER AND MID 70S ALONG THE TROUGH AND COLD FRONT HAVE CONTRIBUTED TO VERY UNSTABLE CAPES LOCALLY OVER 3000 J/KG. ISOLATED STORMS HAVE POPPED UP ALONG THE SURFACE TROUGH OVER MISSOURI...WHILE LARGER CLUSTERS OF STORMS ARE EAST OF THE SURFACE LOW CENTER IN INDIANA/EAST CENTRAL IL. THROUGH THE EVENING HOURS...THE COLD FRONT IS FORECAST TO DRIFT SOUTH TO THE INTERSTATE 64 CORRIDOR WHILE THE SURFACE TROUGH REMAINS STATIONARY OVER THE MISSOURI OZARKS. THE LATEST HRRR MODEL REFLECTIVITY INDICATES THAT CLUSTERS OF STORMS /POSSIBLE MCS/ WILL PROPAGATE SOUTH ALONG THE WABASH VALLEY...REACHING THE PENNYRILE REGION OF WESTERN KY THIS EVENING. THIS SCENARIO IS SUPPORTED BY THE 12Z HIGH RES NMM. OTHER ISOLATED STORMS MAY DEVELOP EASTWARD FROM THE SURFACE TROUGH OVER MISSOURI. VERY LIMITED SHEAR MAGNITUDE WILL LIMIT SEVERE POTENTIAL TO ISOLATED PULSE EVENTS...THOUGH AN ORGANIZED COLD POOL COULD DEVELOP WITH THE WABASH VALLEY MCS. ACTIVITY WILL WEAKEN SIGNIFICANTLY BY 06Z AS THE BOUNDARY LAYER COOLS AND STABILIZES. ON SUNDAY...THE SURFACE FRONT IS FORECAST TO SLOWLY LIFT BACK NORTH AS A WARM FRONT. A MINOR 500 MB SHORTWAVE WILL MOVE EAST/SOUTHEAST ACROSS THE MISSISSIPPI VALLEY. THIS SHORTWAVE WILL HELP REJUVENATE CONVECTION ALONG AND SOUTH OF THE FRONT...ESPECIALLY DURING THE WARMER AND MORE UNSTABLE AFTERNOON HOURS. HIGH TEMPS WILL STRUGGLE TO REACH THE UPPER 80S DUE TO ABUNDANT CLOUDINESS AND CONVECTION. ON SUNDAY NIGHT...A RATHER WELL DEVELOPED 500 MB SHORTWAVE FOR MID SUMMER WILL APPROACH FROM THE CENTRAL PLAINS. THIS SHORTWAVE WILL TAP A VERY MOIST AND UNSTABLE SOUTHWEST WIND FLOW. SHOWERS AND STORMS ARE LIKELY OVERNIGHT INTO MONDAY MORNING...UNTIL THE PASSAGE OF THE SHORTWAVE. ONCE AGAIN...SEASONABLY WEAK SHEAR PROFILES WILL LIMIT THE POTENTIAL HAZARDS TO MAINLY HEAVY RAIN AND FREQUENT LIGHTNING. ON MONDAY AFTERNOON AND MONDAY NIGHT...PRECIP COVERAGE WILL GRADUALLY DECREASE WITH THE PASSAGE OF THE SHORTWAVE. 850 MB WARM ADVECTION WILL BE COUNTERED BY EXTENSIVE CLOUD COVER AND PRECIP... SO DAYTIME HIGHS ON MONDAY WILL ONLY BE NEAR SEASONAL NORMS. OVERNIGHT LOWS WILL BE NEAR SURFACE DEW POINTS IN THE LOWER 70S. .LONG TERM /TUESDAY THROUGH SATURDAY/... ISSUED AT 200 PM CDT SAT JUL 20 2013 THE MODELS ARE IN A LITTLE BETTER AGREEMENT WITH THE TIMING OF THE MID WEEK FRONT. THIS FRONT WILL PROVIDE THE FOCUS FOR THUNDERSTORMS TUESDAY THEN TAPERING OFF INTO WEDNESDAY. WEAK HIGH PRESSURE WILL DRY US OUT FOR AT LEAST THURSDAY AND FRIDAY WITH AT LEAST A CHANCE RETURNING FRIDAY NIGHT INTO SATURDAY AS YET ANOTHER COLD FRONT ENTERS THE PICTURE AT THE SAME TIME A WARM FRONT TRIES TO LIFT OUT OF THE PLAINS INTO THE REGION. THE LATEST RUNS WOULD HAVE THE COLD FRONT WINNING OUT AND SUPPRESSING THE WARM FRONT TO THE SOUTHWEST. HOWEVER...THE SIGNALS ARE VERY WEAK AND MAY FLIP FLOP WITH LATER RUNS. THIS WOULD ALSO RESULT IN A SIGNIFICANT CHANGE FOR TEMPS THIS WEEKEND. EITHER WAY ONE SYSTEM OR THE OTHER WILL PROVIDE A CHANCE FOR THUNDERSTORMS. AS FOR TEMPS FOLLOWED THE ONGOING TREND WITH THE WARMEST DAY TUESDAY THEN COOLING AND A BIT DRIER LATE IN THE WEEK. TEMPS BEGIN TO SOAR BACK TO AROUND 90 LATE IN THE WEEK AHEAD OF THE APPROACHING COLD FRONT. IF THE WEEKEND COLD FRONT MAKES IT THROUGH THE AREA WE WILL COOL BACK INTO THE 80S AGAIN HOWEVER SHOULD THE WARM FRONT OVERTAKE THE REGION WILL HAVE TO ADJUST TEMPS UP FROM CURRENT FORECAST. && .AVIATION... ISSUED AT 1226 PM CDT SAT JUL 20 2013 A WEAK COLD FRONT WAS IN THE VICINITY OF KSTL/KIND LINE AT 17Z. THIS FRONT WILL SINK SLOWLY SOUTH...POSSIBLY BRINGING ISOLATED TO SCATTERED THUNDERSTORMS TO THE TAF SITES THIS EVENING. CONVECTION SHOULD WEAKEN OR DISSIPATE WITH LOSS OF DAYTIME HEATING BY 06Z. WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT...ALLOWING SOME LIGHT FOG OR HAZE TO FORM AS SKIES BECOME MOSTLY CLEAR. MID LEVEL CLOUDS WILL INCREASE AHEAD OF AN UPPER LEVEL DISTURBANCE EARLY SUNDAY. SCATTERED SHOWERS MAY DEVELOP AFTER SUNRISE AS THE FRONT BEGINS TO MOVE BACK NORTH AS A WARM FRONT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MY LONG TERM...KH AVIATION...MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 446 AM CDT SAT JUL 20 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 446 AM CDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL REACH AROUND 100 THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR. ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY STORM THAT DOES FORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MID WEEK. WHILE AN ISOLATED STRONG OR SEVERE STORM CANNOT BE RULED OUT...THE MAIN CONCERN WILL BE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE SPOTTER ACTIVATION WILL BE REQUESTED THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A thunderstorm produced one inch of rain in ten minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463984.